Hail, Converse
- When
- July 3, 4:15 PM MST
- Where
- Converse County, Bill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.230, -105.270
A thunderstorm briefly strengthened to severe levels and produced large hail in Bill, Wyoming.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm briefly strengthened to severe levels and produced large hail in Bill, Wyoming.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 3, 1:49 PM MST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 249 PM MDT THU JUL 3 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY... AN AMPLIFIED UPPER RIDGE WILL MOVE OVER WY LATE TONIGHT AND FRI. THE RIDGE WILL BEGIN TO DEAMPLIFY FRI NIGHT AS IT CONTINUES EASTWARD. BY EARLY SAT SOUTHWEST FLOW ALOFT WILL DEVELOP. CLOSER TO THE GROUND... A FEW WEAK THUNDERSTORMS ARE POSSIBLE THIS EVENING PRIMARILY FROM THE LARAMIE RANGE EASTWARD AS LINGERING LOW LEVEL MOISTURE INTERACTS WITH A WEAKLY UNSTABLE AIRMASS. MODELS HINT AT A DEVELOPING SURFACE BASED LEESIDE TROUGH LATE TONIGHT...WHICH SHOULD PRECLUDE THE DEVELOPMENT OF LOW STRATUS AND PATCHY FOG EAST OF THE MOUNTAINS LATE TONIGHT. FRI WILL BE DRY AND MUCH WARMER WITH LITTLE IN THE WAY OF MOISTURE OR LIFTING DYNAMICS. LEESIDE SURFACE CYCLOGENESIS WILL OCCUR SAT WITH INCREASING LIFT AND MOISTURE. WILL CARRY LOW POPS FOR THUNDERSTORMS SAT AFTERNOON. SAT IS EXPECTED TO BE QUITE WARM. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... MODELS SEEM TO BE FAIRLY CLOSE INTO THE EARLY PART OF NEXT WEEK. THE RIDGE ALOFT IS FLATTENED SATURDAY NIGHT THROUGH SUNDAY AS A SERIES OF SHORTWAVE TROUGHS MOVE ACROSS THE NORTHERN AND CENTRAL ROCKIES. A COLD FRONT MOVES ACROSS THE CWA PER MODELS SUNDAY NIGHT. WITH THE LOWER HEIGHTS ALOFT FOR SUNDAY AND MONDAY AND THE COLD FRONTAL PASSAGE...TEMPERATURES SHOULD BE AROUND SEASONAL FOR THOSE DAYS. MOST OF THE MEDIUM RANGE MODELS ALSO SHOW AN INCREASE IN MOISTURE AND DEVELOP QPF SATURDAY EVENING AND AGAIN SUNDAY AND INTO MONDAY. FOR NOW HAVE BUMPED UP POPS A BIT FOR SUNDAY AFTERNOON AND EVENING. MODELS DIFFER SOME FOR TUESDAY THROUGH NEXT THURSDAY. MOST MODELS PLACE A BROAD UPPER LEVEL RIDGE OVER THE WESTERN U.S. WITH THE CWA UNDER NORTHWEST FLOW ALOFT. THE JET AND DYNAMICS GENERALLY REMAIN WELL NORTH OF THE CWA THE MIDDLE PART OF NEXT WEEK. THE 12Z GFS NOW DEVIATES AND BUILDS A LARGER AMPLITUDE RIDGE ALOFT OVER THE ROCKIES. FOR THE MAIN PARTS OF THE FORECAST THE END RESULT EITHER WAY FOR THE CWA WILL BE SIMILAR...WITH ABOVE NORMAL TEMPERATURES AND LITTLE OR NO PRECIPITATION. AT THIS TIME...THE MODELS INDICATE THAT THE MID AND UPPER LEVEL MOISTURE DOES NOT WORK INTO THE CWA UNTIL LATE NEXT WEEK. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH SAT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JR/WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1142 AM MDT THU JUL 3 2008 NEZ001>003-019>021-054-055-WYZ059>070-041200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 546 AM MDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY EVENING. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONLY AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE HIGHER TERRAIN FRIDAY THROUGH EARLY SATURDAY. A SLIGHTLY STRONGER UPPER LEVEL RIDGE WILL BE PRESENT WITH VERY WARM TEMPERATURES ALOFT SUNDAY THROUGH FRIDAY...WHICH SHOULD LIMIT ANY PRECIPITATION CHANCES ACROSS THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT THU JUL 3 2008 WYZ059-040015- CONVERSE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 504 PM MDT THU JUL 3 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN CONVERSE COUNTY... A STRONG THUNDERSTORM HAD DEVELOPED OVER THE NORTHEAST PART OF CONVERSE COUNTY LATE THIS AFTERNOON. AT 5 PM MDT...THIS STORM WAS JUST NORTH OF THE COMMUNITY OF BILL OR 32 MILES NORTH OF DOUGLAS. ANOTHER...WEAKER...THUNDERSTORM WAS SOME 18 MILES NORTH OF DOUGLAS. BOTH OF THESE STORMS WERE MOVING SOUTHEAST AT 15 MPH. SMALL HAIL... BRIEF HEAVY RAIN UP TO HALF AN INCH AND GUSTY WINDS TO 40 MPH CAN BE EXPECTED AS THESE STORMS PASS. JLH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99665.